Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Pittsburgh, PA

June 9, 2011Carroll County, Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 9, 2011, 7:41 AM EDT for Carroll County, Tuscarawas County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 7:41 AM EDT (11:41 UTC)
Expired
Jun 9, 2011, 8:07 AM EDT
In force
26 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Carroll County, OH, Tuscarawas County, OH

The radar

The Cleveland radar (KCLE), 103 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 3:56 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 11.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3384 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WUUS51 KPBZ 091141
SVRPBZ
OHC019-157-091230-
/O.NEW.KPBZ.SV.W.0110.110609T1141Z-110609T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
741 AM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
  SOUTHWESTERN CARROLL COUNTY IN EAST CENTRAL OHIO...

* UNTIL 830 AM EDT

* AT 738 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SUGARCREEK...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  SUGARCREEK...         STRASBURG...          DOVER...
  NEW PHILADELPHIA...   MINERAL CITY...       SHERRODSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 4051 8166 4060 8166 4065 8124 4043 8123
      4044 8167 4051 8167
TIME...MOT...LOC 1141Z 269DEG 26KT 4051 8164

$$
2 follow-up statements
455 
WWUS51 KPBZ 091159
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
759 AM EDT THU JUN 9 2011

OHC019-157-091230-
/O.CON.KPBZ.SV.W.0110.000000T0000Z-110609T1230Z/
TUSCARAWAS OH-CARROLL OH-
759 AM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EDT
FOR CARROLL AND TUSCARAWAS COUNTIES...

AT 755 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT LIGHTNING IS 
ALSO OCCURRING.  THIS STORM WAS LOCATED NEAR CANDLELIGHT 
VILLAS...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  STRASBURG...          DOVER...              NEW PHILADELPHIA...
  MINERAL CITY...       SHERRODSVILLE...

MOVE INDOORS IMMEDIATELY! 

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.


LAT...LON 4049 8154 4051 8156 4053 8157 4060 8156
      4065 8124 4043 8123
TIME...MOT...LOC 1157Z 269DEG 28KT 4054 8149

$$
446 
WWUS51 KPBZ 091207
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
807 AM EDT THU JUN 9 2011

OHC019-157-091218-
/O.CAN.KPBZ.SV.W.0110.000000T0000Z-110609T1230Z/
TUSCARAWAS OH-CARROLL OH-
807 AM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL AND TUSCARAWAS
COUNTIES IS CANCELLED...

LAT...LON 4049 8154 4051 8156 4053 8157 4060 8156
      4065 8124 4043 8123
TIME...MOT...LOC 1208Z 248DEG 32KT 4058 8135

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:26 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 9, 6:26 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
626 AM EDT THU JUN 9 2011

.SYNOPSIS...
THUNDERSTORM CHANCES WILL RETURN TODAY AND REMAIN IN THE FORECAST FOR
THE REMAINDER OF THE WEEK AS A FRONT SAGS OVER THE UPPER OHIO
VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE FOR EXPANSION OF SEVERE THUNDERSTORM WATCH INTO SOUTHEAST OH
PORTIONS OF THE NORTHERN PANHANDLE OF WV AND PARTS OF SOUTHWEST PA
THROUGH 11AM. A COLD FRONTAL BOUNDARY SAGGING SOUTH THROUGH THE
EASTERN GREAT LAKES THIS MORNING WILL BRING A CHANCE OF
THUNDERSTORMS TO NORTHWEST PA SOME WHICH MAY REACH SEVERE LIMITS.
WARM AND HUMID CONDITIONS WILL PREVAIL THIS AFTERNOON INTO TONIGHT
WITH THE THUNDERSTORMS THREAT MOVING INTO THE REMAINDER OF THE
FORECAST AREA FOR LATE THIS MORNING INTO THIS AFTERNOON. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO THIS
EVENING.

THE THREAT OF THUNDERSTORMS WILL DIMINISH ACROSS THE FORECAST AREA
AFTER MIDNIGHT AS THE FRONT BECOMES NEARLY STATIONARY ACROSS
NORTHWEST PA.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THE COLD FRONT WILL BECOME
STATIONARY ACROSS NORTHWEST PA BY TONIGHT AND REMAIN NORTH OF THE
FORECAST AREA THROUGH SATURDAY. AS A RESULT WARM AND HUMID
CONDITIONS SOUTH OF THE FRONT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS MAINLY THROUGH THE AFTERNOON AND EVENING HOURS.
TEMPERATURES WILL REMAIN ABOVE NORMAL.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL BE MOVING ACROSS THE UPPER OHIO VALLEY SATURDAY
NIGHT INTO SUNDAY MORNING. A RISK OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO SUNDAY MORNING WITH THE FROPA. HIGH PRESSURE BUILDING
IN BEHIND THE FRONT WILL BRING AN END TO THE SHOWERS BY SUNDAY
AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY NIGHT INTO
MONDAY PROVIDING A PERIOD OF DRY WEATHER FOR MONDAY THROUGH
WEDNESDAY WITH TEMPERATURES A BIT BELOW SEASONAL NORMS FOR MONDAY
INTO TUESDAY THEN MODERATING TO NEAR NORMAL BY WEDNESDAY.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL PUSH SOUTHEAST OF THE REGION WITH GENERALLY VFR
CONDITIONS PREVAILING THROUGH THIS MORNING. SOME PATCHY MVFR
VISIBILITY RESTRICTIONS ARE EXPECTED IN FOG AND HAZE THROUGH 12Z.

A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY WITH SCATTERED
SHOWERS AND THUNDERSTORMS BEGINNING DURING THE MORNING HOURS
NORTH. SHOWERS AND STORMS WILL BECOME MORE LIKELY THURSDAY
AFTERNOON. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE WITH
GUSTY WINDS. MVFR RESTRICTIONS WITH BRIEF IFR WILL BE POSSIBLE
WITH CONVECTION.

THE FRONT WILL STALL ACROSS THE AREA TONIGHT, WITH THE CHANCE OF
SHOWERS AND THUNDERSTORMS AND RESTRICTIONS CONTINUING UNTIL THE NEXT
COLD FRONT CROSSES THE AREA SATURDAY NIGHT. HIGH PRESSURE WILL
BUILD INTO THE AREA FROM THE NORTHWEST ON SUNDAY WITH VFR
CONDITIONS PREVAILING INTO EARLY NEXT WEEK.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 9, 6:03 AM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
603 AM EDT THU JUN 9 2011

OHZ039>041-048>050-PAZ007>009-013>016-020>022-029-WVZ001-002-101015-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-WASHINGTON-HANCOCK-BROOKE-
603 AM EDT THU JUN 9 2011

...SEVERE THUNDERSTORM WATCH 449 IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...BUT LARGE
HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-OHZ057>059-068-069-PAZ023-031-073>076-WVZ003-004-012-021>023-
041-101015-
GARRETT-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-INDIANA-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
603 AM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO THIS
EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WINDS...BUT LARGE
HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.